Learn how to use Mayo Clinic Connect
Request an Appointment
I received the results from my bone test and they have recommended I start Prolia. I have read the side effects and I am concerned. Has anyone use this drug and if so what side effects have you experienced. Thank you
Yes, it's expensive! I had a slight increase in bone density after 18 months. At least I didn't lose any! I understand that the drug company recommends that patients take it for the rest of their life. Not sure what my doctor will recommend.
I have received one injection of Prolia and I am struggling with constipation to the point where I am not willing to continue with the Prolia. My doctor dismisses constipation and back pain as non side effects of Prolia. I have had long standing constipation uses d/t taking an antidepressant, hypothyroidism, statin drugs. I have seen a gastroenterologist with suggestions for fiber. Fiber makes it worse. I am taking miralax. Has anyone else suffered from this?
Jump to this post
I do not see anything thatshows a view and reply only reply. So what do you mean. I am doing through email
I will be having my fourth shot this next week, so far I do not have any side effects. Prolia does have a copay card available to help with cost of shots.
Can you share more about this "copay card". thank you.
I am tentative about this drug also. I have hashimoto's disease, gastroparesis, kidney disease that is not active, and osteoporosis. My last DEXA scan was -4.5 at the hip and -2.5 at the spine. After a year and a half of resistance training twice a week for an hour each with a Wellness Coach and by a physical therapist, my spine is now not losing any bone but my hip has lost 5% in 2 years. I have been taking 2000 Vit D3, adequate calcium since I have calcification in my arteries (I am 68 years old), along with Vit K2, and magnesium and a multiple vitamin. My hesitation is that 3 totally different drugs have sent me to cardiac care for 5 days or more with blood pressure over 200. Acthar, Livalo (a cholesterol med) and Tacrolimus. At all times I had just visited my nephrologist & my kidneys were fine in that I was not dumping protein. I have always had excellent creatinine clearance… just protein loss. I am not able to take any of the Fosamax or pills such as that. They make me dump more protein. Unless someone can steer me to someone that can do some genetic counseling to see why my body is not metabolizing drugs like everyone else's, I am not inclined to take Prolia. I don't know where to turn for more help. My endocrinologist just keeps pushing Prolia. But at least I have built muscle to support these old bones until they just break. Any advice would be helpful.
One more thing. If you are on Medicare or even have insurance, your doctor can write a script to a physical therapist to get you some help along those lines. Mine did. Also, your insurance should pay for a DEXA scan every two years and if your doctor is willing to go the extra mile and explain the situation, you could get it every year if needed.
Mayo does gene testing and genetic counseling to help find the right medication for a particular person.
My doctors office made me aware of the copay card. Go on the internet to Prolia Copay card program and it will explain the program. I assume the drug representative told the doctors office about this copay card. Also explains the program on Prolia.com I believe.
Do you know what department I would contact? Do I need a doctor's referral?
Check out this article
The bottom of each email notification should contain a blue box that has VIEW & REPLY in it. This is important because sometimes email notifications are not always the full post due to length, and by clicking VIEW & REPLY and going to the full discussion, it is easier to know where you are in the conversation and who you are replying to. I have attached a photo that shows the box I am talking about in the email notifications. (I had to repost this message as I attached the wrong photo)
What are the differences between an oral biphosphonate such as Fosamax and Prolia. Is it problems with gerd, ulcers in the stomach? What other differences beside weekly oral med or 6-month injection? I'm very afraid to start any drug. Have – 3.4 in spine and some form of inflammatory arthritis. How important is it to start. Could osteo be managed through diet and exercise?
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In